Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 24, NWS Green Bay, WI

May 28, 2012Portage County, Shawano County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 28, 2012, 3:10 PM CDT for Portage County, Shawano County, Waupaca County, Wisconsin. It was in force for 35 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2012, 3:10 PM CDT (20:10 UTC)
Expired
May 28, 2012, 3:45 PM CDT
In force
35 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Portage County, WI, Shawano County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 76 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 3:15 PM CDTTSTM WND DMG1 N Split Rock, WITWO TREES DOWN AND SEVERAL BRANCES DOWN. OBSERVER ESTIMATED WIND GUST OVER 60 MPH.
May 28, 3:17 PM CDTHAIL 1Split Rock, WI
May 28, 3:23 PM CDTTSTM WND DMGTigerton, WIONE TREE AND SEVERAL POWERLINES DOWNS IN TIGERTON.
May 28, 3:25 PM CDTHAIL 1.25Tigerton, WIREPORTED RELAYED BY WSAW TV IN WAUSAU.
May 28, 3:48 PM CDTTSTM WND DMG4 Nw Shawano, WISEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 12:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WUUS53 KGRB 282010
SVRGRB
WIC097-115-135-282115-
/O.NEW.KGRB.SV.W.0024.120528T2010Z-120528T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
310 PM CDT MON MAY 28 2012

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PORTAGE COUNTY IN CENTRAL WISCONSIN...
  SHAWANO COUNTY IN NORTHEAST WISCONSIN...
  NORTHWESTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 415 PM CDT

* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHEAST OF BEVENT...OR 19 MILES NORTHEAST OF STEVENS
  POINT...AND MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHAWANO...WITTENBERG...BIG FALLS...TIGERTON...WHITCOMB...SPLIT
  ROCK...SHEPLEY AND MARION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4468 8938 4468 8923 4480 8922 4495 8898
      4495 8882 4490 8873 4486 8874 4486 8867
      4474 8847 4455 8923
TIME...MOT...LOC 2009Z 239DEG 50KT 4469 8918
WIND...HAIL 60MPH 1.00IN

$$

TH
4 follow-up statements
173 
WWUS53 KGRB 282017
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT MON MAY 28 2012

WIC097-282025-
/O.CAN.KGRB.SV.W.0024.000000T0000Z-120528T2115Z/
PORTAGE WI-
317 PM CDT MON MAY 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PORTAGE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4480 8922 4495 8898 4495 8881 4490 8874
      4486 8874 4486 8867 4474 8847 4455 8922
TIME...MOT...LOC 2015Z 239DEG 50KT 4473 8908

$$

WIC115-135-282115-
/O.CON.KGRB.SV.W.0024.000000T0000Z-120528T2115Z/
WAUPACA WI-SHAWANO WI-
317 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO AND
NORTHERN WAUPACA COUNTIES UNTIL 415 PM CDT...

AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF WITTENBERG...OR 25 MILES WEST OF SHAWANO...MOVING
NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  SHAWANO...TIGERTON...WHITCOMB...SPLIT ROCK...SHEPLEY...MARION...
  CAROLINE AND BOWLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4480 8922 4495 8898 4495 8881 4490 8874
      4486 8874 4486 8867 4474 8847 4455 8922
TIME...MOT...LOC 2015Z 239DEG 50KT 4473 8908
WIND...HAIL 60MPH 1.00IN

$$

TH
523 
WWUS53 KGRB 282025
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
325 PM CDT MON MAY 28 2012

WIC135-282035-
/O.CAN.KGRB.SV.W.0024.000000T0000Z-120528T2115Z/
WAUPACA WI-
325 PM CDT MON MAY 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WAUPACA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4482 8919 4495 8898 4494 8880 4490 8874
      4486 8874 4486 8867 4480 8857 4468 8898
TIME...MOT...LOC 2025Z 239DEG 50KT 4480 8891

$$

WIC115-282115-
/O.CON.KGRB.SV.W.0024.000000T0000Z-120528T2115Z/
SHAWANO WI-
325 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO COUNTY
UNTIL 415 PM CDT...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
EAST OF WITTENBERG...OR 18 MILES WEST OF SHAWANO...MOVING NORTHEAST
AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEOPOLIS...LYNDHURST...GRESHAM...MORGAN...THORNTON AND RED RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4482 8919 4495 8898 4494 8880 4490 8874
      4486 8874 4486 8867 4480 8857 4468 8898
TIME...MOT...LOC 2025Z 239DEG 50KT 4480 8891
WIND...HAIL 60MPH 1.00IN

$$

TH
061 
WWUS53 KGRB 282035
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CDT MON MAY 28 2012

WIC115-282115-
/O.CON.KGRB.SV.W.0024.000000T0000Z-120528T2115Z/
SHAWANO WI-
335 PM CDT MON MAY 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO COUNTY
UNTIL 415 PM CDT...

AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES
SOUTHWEST OF KESHENA...OR 12 MILES WEST OF SHAWANO...MOVING NORTHEAST
AT 55 MPH.

IN ADDITION...AT 317 PM CDT...A WEATHER SPOTTER REPORED ONE INCH 
HAIL AND 60 MPH WINDS IN SPLIT ROCK IN SOUTHWEST SHAWANO COUNTY.

LOCATIONS IMPACTED INCLUDE...
  GRESHAM...MORGAN...THORNTON AND RED RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT THE NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.

&&

LAT...LON 4482 8919 4495 8898 4494 8880 4490 8874
      4486 8874 4486 8867 4480 8857 4468 8898
TIME...MOT...LOC 2034Z 239DEG 50KT 4481 8879
WIND...HAIL 60MPH 1.00IN

$$

TH
560 
WWUS53 KGRB 282045
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT MON MAY 28 2012

WIC115-282053-
/O.CAN.KGRB.SV.W.0024.000000T0000Z-120528T2115Z/
SHAWANO WI-
345 PM CDT MON MAY 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SHAWANO COUNTY IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
EASTERN SHAWANO COUNTY UNTIL 430 PM CDT.

LAT...LON 4482 8919 4495 8898 4494 8880 4490 8874
      4486 8874 4486 8867 4480 8857 4468 8898
TIME...MOT...LOC 2043Z 239DEG 50KT 4487 8864

$$

TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:51 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, May 28, 12:51 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1251 PM CDT MON MAY 28 2012

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...
TODAY THROUGH TUESDAY. A COLD FRONT OVER MINNESOTA WILL BRING THE
THREAT OF SHOWERS AND THUNDERSTORMS TODAY AS IT MOVES SLOWLY EAST.
LOW LEVEL CONVERGENCE ALONG THE FRONT WEAKENS WITH TIME AND THERE
IS ACTUALLY WEAK COLD ADVECTION BY THE END OF THE DAY. THESE
FACTORS ARGUE AGAINST SIGNIFICANT PRECIPITATION BUT THE SYSTEM
DOES HAVE SOMETHING GOING FOR IT...THE RIGHT ENTRANCE REGION OF A
VIGOROUS UPPER JET IS FORECAST TO MOVE ACROSS THE AREA THIS
AFTERNOON. ALL IN ALL THE BEST DYNAMICS LOOK TO BE IN THE EASTERN
HALF OF THE FORECAST AREA THIS AFTERNOON. THE SEVERE THREAT WILL
DEPEND ON HOW MUCH SURFACE HEATING WE GET AND HOW MUCH LOW LEVEL
MOISTURE THERE IS. THE MAIN SEVERE WEATHER THREAT WOULD BE WINDS
AND HAIL. HIGHS TODAY SHOULD BE WARMER THAN YESTERDAY OVER ALL
BUT THE SOUTHERNMOST COUNTIES.

THE FRONT MOVES THROUGH TONIGHT BUT MAIN PUSH OF COLD AIR LAGS
BEHIND QUITE A BIT. SOME LEFTOVER SHOWERS POSSIBLE IN THE EAST
DURING THE EVENING. LOWS SHOULD BE A FEW DEGREES ABOVE NORMAL FOR
THIS TIME OF THE YEAR.

BLUSTERY AND COOLER TUESDAY AS 850MB TEMPERATURES FALL THROUGH THE
SINGLE NUMBERS DURING THE DAY. THE LEFT EXIT REGION OF AN UPPER
JET IS FORECAST TO MOVE ACROSS NORTHERN WISCONSIN AND MIGHT BE
SUFFICIENT TO PRODUCE SOME SCATTERED SHOWERS.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY.

COLD AIR MOVING OVER LAKE SUPERIOR IN CYCLONIC FLOW BEHIND A
DEPARTING SURFACE COLD FRONT AND LOW WILL KEEP A CHANCE OF SOME
SHOWERS ACROSS NORTH CENTRAL WISCONSIN ON TUESDAY NIGHT. EVEN
WITHOUT PRECIPITATION...THERE SHOULD BE ENOUGH CLOUDS AND WIND TO
HOLD TEMPERATURES UP AND KEEP FROST FROM DEVELOPING. SKIES SHOULD
BEGIN TO CLEAR ON WEDNESDAY WITH SURFACE HIGH PRESSURE AND A WEAK
UPPER RIDGE OVER WISCONSIN. A SYSTEM APPROACHING FROM THE PLAINS
WILL BRING AN INCREASE IN CLOUDS TO THE SOUTHERN PART OF THE
AREA ON WEDNESDAY NIGHT. A COLD AIRMASS...LIGHT WINDS AND PARTLY
CLOUDY SKIES SHOULD ALLOW AT LEAST PATCHY FROST TO DEVELOP ACROSS
MUCH OF NORTHERN WISCONSIN.

THE MAIN ISSUE FROM THURSDAY THROUGH SUNDAY IS RUN-TO-RUN MODEL
CONSISTENCY. THE LATEST MODEL RUNS LOOK WETTER THAN THEY DID 24
HOURS AGO...SO HAVE OPTED TO LEAVE THE BLENDED MODEL SOLUTION
ALONE DURING THIS PART OF THE FORECAST. THIS APPROACH YIELDS AREAS
OF AT LEAST SLIGHT CHANCE POPS IN THE GRIDS FOR MOST PERIODS.
CLOUDS SHOULD GENERALLY HELP TO KEEP LOW TEMPERATURES FROM
FALLING BELOW NORMAL. HIGHS WILL BE ON THE COOL SIDE FOR THE END
OF THE WORK WEEK...BEFORE WARMING UP OVER THE WEEKEND.
&&

.AVIATION...SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL
AND NORTHEAST WISCONSIN DURING THE REMAINDER OF THE AFTERNOON INTO
EARLY THIS EVENING. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL
AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. VFR CONDITIONS SHOULD
PREVAIL AFTER THE STORMS EXIT THE REGION. BETWEEN 04Z AND 07Z...
SOME MODEL GUIDANCE SUGGEST THAT THERE IS SOME POTENTIAL FOR A
PERIOD OF GUSTY WINDS OF 15 TO 25 KNOTS. THESE WINDS WILL CONTINUE
FOR MOST THE REMAINDER OF THE NIGHT...ALTHOUGH COULD BE A PERIOD
JUST BEFORE OR AROUND SUNRISE THAT THE WINDS DECOUPLE FOR A BRIEF
PERIOD. WINDY CONDITIONS EXPECTED ON TUESDAY WITH GUSTS TO AROUND
30 KNOTS POSSIBLE. MVFR CIGS EXPECTED TO MOVE INTO NORTH CENTRAL
WISCONSIN TUESDAY. SCATTERED TO ISOLATED SHOWERS EXPECTED NORTH
OF A MERRILL TO MARINETTE LINE ON TUESDAY...ESPECIALLY DURING THE
AFTERNOON HOURS.

ECKBERG
&&

.MARINE...SMALL CRAFT WILL BE ISSUED FOR MEMORIAL DAY...FROM
10 AM TO 6 PM. GUSTY SOUTH/SOUTHWEST WINDS CAN BE EXPECTED WITH
SOME GUSTS TO AROUND 25 KNOTS BY LATE MORNING THROUGH MUCH OF THE
AFTERNOON. &&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 28, 3:03 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CDT MON MAY 28 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-292015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
303 PM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORM WATCH 308 IS IN EFFECT UNTIL 8 PM THIS EVENING.
SOME OF THE STRONGEST STORMS WILL PRODUCE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

MUCH COOLER AIR WILL ARRIVE DURING THE MIDDLE OF THE WEEK. FROST
IS POSSIBLE IN NORTH CENTRAL AND FAR NORTHEAST WISCONSIN EARLY
THURSDAY MORNING. THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK. IT IS
TOO EARLY TO DETERMINE IF THESE STORMS WOULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING.

LMZ521-522-541>543-292015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
303 PM CDT MON MAY 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 8 PM.
SOME OF THE STRONGER STORMS WILL PRODUCE STRONG WINDS AND LARGE
HAIL THAT WILL CREATE A SERIOUS HAZARD FOR MARINERS. GUSTY SOUTH
TO SOUTHWEST WINDS WILL DIMINISH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

STRONG WEST WINDS WILL CREATE A HAZARD TO SMALL CRAFT ON
LATER TUESDAY MORNING AND THEN CONTINUE INTO TUESDAY EVENING.

ECKBERG

In the hours before

Local storm report, May 28, 2:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
227 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             SYMCO                   44.51N 88.90W
05/28/2012  M0.25 INCH       WAUPACA            WI   TRAINED SPOTTER

&&

BERSCH
Special weather statement, May 28, 2:31 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
231 PM CDT MON MAY 28 2012

WIZ013-019>021-031-073-074-282030-
LANGLADE-MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO
COUNTY-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
231 PM CDT MON MAY 28 2012

...STRONG THUNDERSTORMS IN MENOMINEE AND OCONTO COUNTIES...

AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 9 MILES NORTH OF SHAWANO...MOVING
NORTHEAST AT 45 MPH. ANOTHER STRONG STORM WAS LOCATED IN CENTRAL
OCONTO COUNTY NEAR BREED. THESE STORMS WILL AFFECT EASTERN MENOMINEE
AND CENTRAL OCONTO COUNTIES THROUGH 315 PM. WIND GUSTS TO 40 MPH...
HAIL UP TO PENNY SIZE AND HEAVY RAINFALL ARE ANTICIPATED.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KIECKBUSCH
Local storm report, May 28, 2:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             1 W STEVENS POINT       44.51N 89.58W
05/28/2012  M0.50 INCH       PORTAGE            WI   TRAINED SPOTTER

&&

BERSCH
Local storm report, May 28, 2:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
247 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             CLINTONVILLE            44.61N 88.75W
05/28/2012  E0.75 INCH       WAUPACA            WI   TRAINED SPOTTER

&&

BERSCH
Local storm report, May 28, 2:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
251 PM CDT MON MAY 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             OCONTO                  44.88N 87.88W
05/28/2012  M0.25 INCH       OCONTO             WI   TRAINED SPOTTER

&&

SAC
Special weather statement, May 28, 2:53 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT MON MAY 28 2012

WIZ019-020-030-031-036-037-282045-
LANGLADE-MARATHON-MENOMINEE-PORTAGE-SHAWANO-WAUPACA-
253 PM CDT MON MAY 28 2012

...STRONG THUNDERSTORMS OVER CENTRAL WISCONSIN...

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES NORTHEAST OF
STEVENS POINT TO WESTERN MENOMINEE COUNTY...MOVING NORTHEAST AT 45
MPH.

PENNY SIZE HAIL...WINDS 40 TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORM.

LOCATIONS IMPACTED INCLUDE...
  SHANTYTOWN...         ROSHOLT...            PIKE LAKE...
  GALLOWAY...           BEVENT...             ELDERON...
  WITTENBERG...         NORRIE...             WHITCOMB...
  TIGERTON...           SPLIT ROCK...         ELAND...
  BIRNAMWOOD...         SHEPLEY...            TILLEDA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

TH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:37 PM CDTSevere Thunderstorm WarningGRBMarinette, Menominee, Oconto53 min
May 28, 3:42 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto, Shawano35 min
May 28, 3:45 PM CDTSpecial Marine WarningGRB60 min
May 28, 4:16 PM CDTSpecial Marine WarningGRB44 min
May 28, 4:32 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca28 min
May 28, 4:39 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Waushara, Winnebago51 min
May 28, 4:43 PM CDTSevere Thunderstorm WarningGRBMarinette10 min
May 28, 5:24 PM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca21 min
May 28, 5:31 PM CDTSpecial Marine WarningGRB59 min
May 28, 6:02 PM CDTSevere Thunderstorm WarningGRBDoor32 min
May 28, 6:21 PM CDTSevere Thunderstorm WarningGRBManitowoc26 min
May 28, 6:25 PM CDTSpecial Marine WarningGRB95 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.